Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Due for knee replacement and having severe pain in lower leg. Taking Oxycontin and no relief. Cause for pain?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Hi, I am having a knee replacement in 3 weeks time but the last few weeks I have been getting very severe pain in my lower leg and then yesterday after playing lawn bowls I have been suffering very badly from complete leg pain, so bad that I just dont know what to do with myself. I take strong pain killers, Oxycontin but they are having no effect. What is causing this please?
Posted Fri, 1 Nov 2013 in General Health
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Please consider ointments and pain reliever sprays

Detailed Answer:
Thanks for writing in to us.

If you are scheduled for knee replacement surgery in 3 weeks time, there must be significant changes as seen in severe osteoarthritis as seen in your knee joint.

Oxycontin is a powerful pain killer and should be working in your condition. I suggest you talk to your doctor about dose optimisation for your pain. The dosage is based on your medical condition and response to treatment. Do not increase your dose, take the medication more frequently, or take it for a longer time than prescribed. Properly stop the medication when so directed.

If your pain is still persisting, I would suggest you use ointments and sprays also. The pain is caused due to stimulation of fine nerve endings in the bony/ cartilageneous surfaces of your knee joint. You may have to restrict your physical activitites slightly for a few weeks.

I hope this helps,
Any further queries are welcome.
Dr. A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor